| Model Number |
222239 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/20/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that there were 80 occurrences with each lot number reported of bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar w/5% sheep blood (tsa ii)-i plate¿ that had contamination.The following information was provided by the initial reporter, translated from (b)(6) to english: the medium has been contaminated before being used.(no photos were taken, but the staff confirmed on the spot).
Additional Manufacturer Narrative
Medical device brand name: bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar w/5% sheep blood (tsa ii)-i plate¿.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 1014398.Medical device expiration date: 2021-04-13.Device manufacture date: 2021-01-14.Medical device lot #: 1028433.Medical device expiration date: 2021-04-30.Device manufacture date: 2021-01-28.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
H.6.Investigation: during manufacturing of material 222239, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history records for batches 1014398, 1028433 and 1057953 were satisfactory and no quality notifications were generated during manufacturing and inspection of these batches.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on these batches was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed and no other complaints have been taken on the batches 1014398, 1028433 and 1057953 for broken plates and batch 1014398 for contamination.However, there are other complaints on the batches 1028433 and 1057953 for contamination and all batches in question for filling.Retention samples from batches 1014398, 1028433 and 1057953 were not available for inspection.Seven photos were received for investigation.--two photos each show two stacks of bi-plates.One plate in the stack has a broken bottom.--one photo shows a plate from batch 1063384 (time stamp 2006) with media splash over.--two photos each show the agar surface of three opened plates from batch 1057953 (time stamp not readable) with a broken plastic piece in the agar of one plate and media splash over in another plate.--one photo shows the bottom of a plate from batch 1014398 (time stamp 1212) with a broken lid and broken plastic piece in the agar.--one photo shows the bottom of a plate from batch 1028433 (time stamp 1408) with microbial growth in the tsa with 5% sheep blood agar.No return samples were received for investigation.Media splash over is a filling defect were the two media of a bi-plate are mixed in at least one half of the bi-plate.This results in media appearing discolored and unevenly filled halves of the bi-plate.This complaint can be confirmed for broken plates, media splash over and contamination by the photos provided and by photos in other complaints showing the respective defects in the batches in question.Due to the number of complaints taken for contamination for material 222239, capa#3076308 has been initiated to determine the root cause and corrective actions of the contamination.Bd will continue to trend complaints for these defects.See h.10.
Event or Problem Description
It was reported that there were 80 occurrences with each lot number reported of bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar w/5% sheep blood (tsa ii)-i plate¿ that had contamination.The following information was provided by the initial reporter, translated from chinese to english: the medium has been contaminated before being used.(no photos were taken, but the staff confirmed on the spot).